Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 54, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 10, 2001, 11:35 AM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2001, 11:35 AM CDT (16:35 UTC)
- Expired
- Aug 10, 2001, 2:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Little Rock radar (KLZK), 178 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 101639
FFWJAN
MSC011-133-101900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT FRI AUG 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 200 PM CDT
* AT 1135 AM CDT...EMERGENCY MANAGEMENT PERSONNEL REPORTED RAINFALL
OF UPWARDS TO 4 INCHES OVER THE CITY OF CLEVELAND AND RADAR HAS
ESTIMATED RAINFALL AMOUNTS IN EXCESS OF 2 INCHES EXTENDING EAST INTO
THE RULEVILLE AND SUNFLOWER AREAS OF SUNFLOWER COUNTY THE PAST HOUR
OR SO.
THESE STORMS WILL CONTINUE TO MOVE SOUTHEAST AT 10 MPH WITH
ADDITIONAL RAINFALL OVER THESE AREAS OF OVER AN INCH STILL POSSIBLE
BEFORE THE RAINFALL EASES UP. THE VERY HEAVY RAIN FROM THESE STORMS
WILL MOST LIKELY CAUSE FLOODING OF NEARBY SMALL CREEKS AND
STREAMS...LOCAL HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS NEAR BANKS OF CREEKS AND STREAMS AND OTHER LOW
LYING AREAS ARE MOST LIKELY COVERED WITH WATER IN AREAS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES...SO DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE
ROADWAY ALWAYS USE AN ALTERNATE ROUTE FOR SAFE PASSAGE.
LAT...LON 3399 9064 3410 9077 3396 9101 3386 9103
3381 9099 3378 9104 3368 9106 3361 9108
3354 9099 3355 9078 3333 9071 3333 9047
3397 9048What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:50 AM CDT, 8 hours 45 minutes earlier.
Area forecast discussion, Aug 10, 2:50 AM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 250 AM CDT FRI AUG 10 2001 ONCE AGAIN THE MODELS ARE IN AGREEMENT THIS MORNING WITH CWFA REMAINING IN RATHER WEAK MID/UPPER LEVEL FLOW WITH DEEP TROPICAL MOISTURE. MODELS ALSO AGREE THAT CWFA WILL REMAIN IN ELEVATED (850 MB) BAROCLINIC ZONE THROUGH THE PERIOD WITH COOL AIR TO THE E AND WARM AIR TO THE W. H85 HIGH OVER THE NORTHERN GULF RESULTING IN W-SW FLOW ACROSS THIS ZONE...GOOD WARM AIR ADVECTION PATTERN. IN THE 300-310K THETA LAYER...ISENTROPIC VERTICAL MOTION WILL REMAIN BEST DURING THE OVERNIGHT HOURS WHEN DECOUPLING EFFECT/LOW LEVEL JET IS MAXIMIZED...RESULTING IN STRONG CROSS ISOBARIC FLOW. AT THE SAME TIME...NOCTURNAL COOLING WILL RESULT IN RISING THETA SURFACES. RECOUPLING DURING THE DAY WILL REDUCE THE MAGNITUDE OF THE ADIABATIC ISENTROPIC OMEGA...BUT DIABATICALLY SHOULD BE GIVEN A BOOST FROM HEATING. MODELS HAVE THE INITIATION POINT OF TODAYS CONVECTION OVER THE NW MS DELTA. LATEST SATELLITE/RADAR IMAGERY SHOWING SOME INCREASE IN CLOUD COVER WITH SOME LIGHT SHOWERS BEGINNING TO POP UP THIS AREA. WILL GO WITH LIKELY POPS OVER THE MAJORITY OF THE MS ZONES...HIGHEST IN THE N AND E. LESSER VERTICAL MOTION WITH MAINLY HEATING DRIVEN CONVECTION EXPECTED W OF THE MS RIVER...WILL GO WITH CHANCE POPS. EXPECT AFTERNOON CONVECTION TO LINGER INTO THE EVENING HOURS...BUT REDEVELOPMENT TO OCCUR AFTER MIDNIGHT AGAIN AS VERTICAL MOTION TAKES OFF AGAIN. WILL GO WITH BEST CHANCE E OF THE RIVER WITH NO TIME QUALIFIERS. WILL GO WITH LIKELY POPS E OF THE RIVER AGAIN FOR SAT AS NOTHING HAS CHANGED TO ALLOW FOR LOWER POPS. A WEAK FRONT WILL DRIFT S ACROSS THE CWFA SUN/MON AND HANG UP OVER S MS. EXPECT GOOD COVERAGE OF CONVECTION WITH THE FRONT SUN/MON...BUT LESSENING THEREAFTER AS AIRMASS IS FINALLY ALLOWED TO DRY OUT. JAN 89/73/90/73 6564 MEI 88/72/89/73 7564 .JAN... MS...NONE. LA...NONE. AR...NONE. 26
In the hours before
Special weather statement, Aug 10, 5:43 AM CDT, 5 hours 52 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 543 AM CDT FRI AUG 10 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER STRONGER STORMS THAT DEVELOP WITH CONTAIN WIND GUSTS TO 40 MPH...VERY HEAVY RAINFALL...AND FREQUENT LIGHTNING STRIKES. ABUNDANT TROPICAL MOISTURE AND DAYTIME HEATING WILL COMBINE AGAIN TODAY TO PRODUCE SHOWERS AND THUNDERSTORMS. THE GREATEST COVERAGE OF STORMS WILL BE EAST OF THE MISSISSIPPI RIVER...WITH ONLY SCATTERED ACTIVITY EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. FOR AREAS EAST OF THE MISSISSIPPI RIVER...ACTIVITY WILL BE ONGOING AT SUNRISE AND WILL CONTINUE MOST OF THE DAY BEFORE WANING A FEW HOURS AFTER SUNSET...BUT SHOULD RE-DEVELOP SHORTLY AFTER MIDNIGHT. SCATTERED ACTIVITY WEST OF THE MISSISSIPPI RIVER SHOULD BEGIN WEAKENING SHORTLY AFTER SUNSET. ...FLOODING... SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PROVIDE THE POTENTIAL FOR VERY HEAVY RAINFALL THROUGH TONIGHT. RAINFALL TOTALS OF ONE TO TWO INCHES AN HOUR WITH LOCALLY HIGHER AMOUNTS OF THREE INCHES AN HOUR CAN BE EXPECTED IN THE STRONGER STORMS...ESPECIALLY OVER AREAS EAST OF THE MISSISSIPPI RIVER. SUCH HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME COULD CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Aug 10, 6:02 AM CDT, 5 hours 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 602 AM CDT FRI AUG 10 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER STRONGER STORMS THAT DEVELOP WILL CONTAIN WIND GUSTS TO 40 MPH...VERY HEAVY RAINFALL...AND FREQUENT LIGHTNING STRIKES. ABUNDANT TROPICAL MOISTURE AND DAYTIME HEATING WILL COMBINE AGAIN TODAY TO PRODUCE SHOWERS AND THUNDERSTORMS. THE GREATEST COVERAGE OF STORMS WILL BE EAST OF THE MISSISSIPPI RIVER...WITH ONLY SCATTERED ACTIVITY EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. FOR AREAS EAST OF THE MISSISSIPPI RIVER...ACTIVITY WILL BE ONGOING AT SUNRISE AND WILL CONTINUE MOST OF THE DAY BEFORE WANING A FEW HOURS AFTER SUNSET...BUT SHOULD RE-DEVELOP SHORTLY AFTER MIDNIGHT. SCATTERED ACTIVITY WEST OF THE MISSISSIPPI RIVER SHOULD BEGIN WEAKENING SHORTLY AFTER SUNSET. ...FLOODING... SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PROVIDE THE POTENTIAL FOR VERY HEAVY RAINFALL THROUGH TONIGHT. RAINFALL TOTALS OF ONE TO TWO INCHES AN HOUR WITH LOCALLY HIGHER AMOUNTS OF THREE INCHES AN HOUR CAN BE EXPECTED IN THE STRONGER STORMS...ESPECIALLY OVER AREAS EAST OF THE MISSISSIPPI RIVER. SUCH HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME COULD CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Aug 10, 11:07 AM CDT, 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1107 AM CDT FRI AUG 10 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER STRONGER STORMS THAT DEVELOP WILL CONTAIN WIND GUSTS TO 40 MPH...VERY HEAVY RAINFALL...AND FREQUENT LIGHTNING STRIKES. ABUNDANT TROPICAL MOISTURE AND DAYTIME HEATING WILL COMBINE AGAIN TODAY TO PRODUCE SHOWERS AND THUNDERSTORMS. FOR AREAS EAST OF THE MISSISSIPPI RIVER...ACTIVITY WILL BE ONGOING MOST OF THE DAY BEFORE WANING A FEW HOURS AFTER SUNSET...THEN RE-DEVELOPING DURING THE PRE-DAWN HOURS AGAIN SATURDAY MORNING. ACTIVATION OF STORMS SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL OR HAM RADIO OPERATORS IS NOT ANTICIPATED THROUGH TONIGHT. ...FLOODING... A BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVE SOUTH-SOUTHEAST AT 10 TO 15 MPH OVER THE TRI-STATE REGION THROUGH TONIGHT. THE SLOW MOVEMENT OF SHOWERS AND THUNDERSTORMS COMBINED WITH A VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE WILL PROVIDE THE POTENTIAL FOR LOCALIZED...VERY HEAVY RAINFALL THROUGH TONIGHT. RAINFALL TOTALS OF ONE TO TWO INCHES AN HOUR WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED WITH HEAVIER SHOWERS AND STORMS. AS A RESULT...URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE ALONG WITH PONDING ON ROADWAYS WHICH CAN CAUSE HYDROPLANING AND BE HAZARDOUS TO MOTORISTS. TAKE EXTRA PRECAUTIONS WHEN ENCOUNTERING HEAVY RAINFALL AND ALWAYS GET THE LATEST WEATHER UPDATES BEFORE VENTURING ON THE ROAD. FEEL FREE TO RELAY ANY REPORTS OF TORRENTIAL AND HEAVY RAINFALL TO YOUR LOCAL LAW ENFORCEMENT OR THE JACKSON WEATHER OFFICE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.